Florida, 2001

Hail in Florida, June 11, 2001

June 11, 2001 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 11, 12:45 PM EST, 3 hours 39 minutes earlier.

Area forecast discussion, Jun 11, 12:45 PM EST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT MON JUN 11 2001

CURRENTLY...STRONG LOW (REMAINS OF ALLISON) STILL SHIFTING NE...NOW
JUST NW OF KMOB. WEAK WARM FRONT EXTENDS FROM LOW TO CENTRAL
GA...THEN TO THE CENTRAL SC COAST. 3 MAIN TSTM AREAS...ONE JUST S OF
WARM FRONT...ONE LINE NEAR KTLH...AND A SQUALL LINE EXTENDING SW
FROM KPNS INTO THE GULF. TSTMS NOW BEGINNING TO POP AROUND KGNV WITH
GREATER SFC HEATING.

MODELS...12Z MODELS IN BETTER AGREEMENT...BOTH WITH EACH OTHER AND
WITH THE POSITION AND STRENGTH OF LOW. AVN LOOKS TO BE ABOUT THE
BEST. HOWEVER...ALL MODELS GRADUALLY WEAKEN LOW AS IT SHIFT OFF TO
THE NE...REACHING A POINT W OF KATL BY THIS TIME TUE...THEN NEAR THE
SC/NC LINE BY 18Z WED.

PUBLIC...FOCI OF PRECIP WILL BE NEAR THE WARM FRONTAL BOUNDARY
(WHICH WILL SHIFT N) AND ALONG LINES ORIENTED WITH BEST DYNAMICS
FROM THE LOW. THIS MEANS BEST POPS WILL BE OVER THE N AND W
ZONES...WITH MORE TYPICAL SUMMERTIME ACTION THE FARTHER S AND E YOU
GO. WILL KEEP POPS GENERALLY ALONG SAME LINES OF PREVIOUS FCST (AND
NEAR MEX GUIDANCE). EVEN THO INDIVIDUAL CELLS WILL STILL MOVE NEAR 15
KTS...A FAIRLY PROLONGED PERIOD OF RAIN OVER THE NW ZONES WILL
NECESSITATE LOCALLY HEAVY RAINFALL IN THAT AREA. WITH CURRENT
WATCHES SHIFTING E...WILL HAVE TO MONITOR STORMS FOR ROTATION...ESP
EXTREME W AREAS.

EXTENDED...PATTERN WILL SHIFT BACK TO MORE TYPICAL SUMMER TSTM
REGIME BY WED AND THU. NOT MUCH CHANGE ANTICIPATED.

MARINE...MODELS LATCHING ONTO WIND INCREASE IN RESPONSE TO
TIGHTENING GRADIENT WITH LOW. WILL CONTINUE THE BREAK THAT WAS
INSTITUTED THIS AM WITH HIGHER WINDS (AND BETTER POPS) OVER THE N
LEG. WILL INTRODUCE SCEC IN N LEG EITHER LATE TUE OR TUE NIGHT.

PRELIM...
AMG 71/85/71/87 7745
SSI 73/85/72/88 4634
JAX 72/89/72/90 4534
GNV 70/90/71/90 3424 31

.JAX...
.FL...NONE.
.GA...NONE.

CARROLL

In the hours before

Special weather statement, Jun 11, 10:55 AM EST, 5 hours 29 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-112200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1155 AM EDT MON JUN 11 2001

...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING...

SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN ACROSS SOUTHEAST GEORGIA
AND NORTHEAST FLORIDA.  THE MAIN HAZARD FROM THE THUNDERSTORMS IS
EXPECTED TO BE HEAVY DOWNPOURS THAT MAY PRODUCE TEMPORARY FLOODING OF
POOR DRAINAGE AND/OR LOW LYING AREAS...AS WELL AS FREQUENT CLOUD TO
GROUND LIGHTNING.  THE HEAVIEST AND MORE PERSISTENT SHOWER AND
THUNDERSTORM ACTIVITY WILL BE WEST AND NORTHWEST OF A LAKE CITY TO
WAYCROSS LINE. SMALL HAIL AND STRONG GUSTY WINDS MAY ALSO ACCOMPANY A
FEW STORMS. THE STORMS WILL GENERALLY MOVE TO THE EAST AND NORTHEAST
AROUND 20 MPH.

MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS SO SPOTTER
ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Putnam

When
June 11, 4:24 PM EST
Where
Putnam County, Palatka
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
29.650, -81.633

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255506.